You are here:--Can Medications Cause Hemorrhoids?

Can Medications Cause Hemorrhoids?

Yes. They can. Not all of them. In fact, not many of them. It is possible, though- so you are definitely not crazy to think that a new prescription medication could be the cause for a new case of hemorrhoids, especially if you have never experienced hemorrhoids before.

Hemorrhoids are basically varicose veins that are close to the surface of your bottom. These veins get pinched by extra pressure or other causes, and this makes the blood that is supposed to flow through them get backed up and pool. This pooling causes the swelling, pain and itching that compose the tri-fecta of hemorrhoid torture.

There are a lot of things that can cause hemorrhoids- certain medications being on the list. Usually, however, they are caused by simpler things like:

Bad diet- fatty and fried foods can get you very backed up
Constipation- this puts pressure on your anal area
Lack of fiber- fiber makes for good digestion. Lack of fiber makes for constipation
Heavy lifting- this also puts strain on your lower parts
Pregnancy- the weight of a fetus and pinch your varicose veins
Weak veins- some people are just born with weak veins
Age- the older you get, the weaker your veins will get
If you still think that one of those other items are not the reason for hemorrhoids, but rather a side effect of your new medication, then there are some things you can do to help. First, check the literature that came with your medication.

This should tell you whether or not hemorrhoids are a possible side effect of the medication you are taking. If it is, then continue to the next step. If it isn’t, then you can continue taking your prescribed medication and start looking for the right hemorrhoid treatment for you.

Second, you need to talk to your doctor. Ask him if hemorrhoids are a normal side effect and see if there isn’t another medication option for your condition. There should be more than one way to treat the condition you have. If not, then ask if there are ways you can avoid the hemorrhoids while taking this medication.

Third, you need to start treating the hemorrhoids fast. Whether or not the medication caused the hemorrhoids, they still need to be dealt with. The long they go untreated, the harder it is going to be for you to get rid of them in a timely manner. Do not let those pesky bum sores get out of control while you snoop around for the cause of your hemorrhoids.

Wanting to know the cause of the hemorrhoids is a very good thing, don’t get us wrong. We just don’t want you so focused on what introduced you and your hemorrhoids that you miss the right opportunity to get rid of the hemorrhoids fast.

By |2018-12-08T23:48:45+00:00December 8th, 2018|Categories: Causes Of Hemorrhoids|0 Comments

About the Author:

Leave a Reply

avatar
  Subscribe  
Notify of